MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM PERSPECTIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10495568
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The injury suffered by the operator was determined to be minor and no first aid was necessary.The phantom was replaced and the system is operating as specified.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom perspective ct system.After performing the daily qa, while removing the phantom, it came apart and hit the operator on the knee resulting in a small cut approximately 2mm long.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The injury suffered by the operator was determined to be minor and no first aid was necessary.The phantom was replaced, and the system is operating as specified.The customer reported that the phantom came apart and hit her knee when she was removing the phantom after daily qa.The siemens engineer confirmed that the customer removed the phantom with one hand at each end when it separated into two pieces.The engineer reassembled the phantom by using the original two screws and checked the tightness of all screws.The subcomponents of the phantom were delivered with the system during installation.The phantom was filled with distilled water and the pieces were assembled with screws.In the installation instructions (c2-068.815.01.09.02) for the phantom, it states ¿secure the phantom with the epoxy screws¿ when assembling the phantom.Additionally, there are instructions for visual inspection in maintenance instructions (c2-068.831.01.14.02).In this case, we suspect the phantom separating into two pieces was caused by loose screws.It is suspected that the screws were touched and not tightened well during daily use or service operation.A possible error accumulation or even a systematic error, which would lead to a corrective action of the installed base, could not be determined by the investigation.This event is considered a single case.

Brand Name
SOMATOM PERSPECTIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH   201318
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key20437996
Report Number3003202425-2024-00004
Device Sequence Number12761177
Product Code JAK
UDI-Device Identifier04056869010335
UDI-Public(01)04056869010335
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10495568
Device Catalogue Number10495568
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown